Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

November 10, 2021Garvin County, Oklahoma

NWS Norman, OK issued this special weather statement at Nov 10, 2021, 7:13 PM CST for Garvin County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2021, 7:13 PM CST (01:13 UTC)
Expired
Nov 10, 2021, 7:45 PM CST
In force
32 min
Issued by
NWS Norman, OK
Hail
0.75 in
Wind
30

County Garvin County, OK

The radar

The Norman radar (KTLX), 54 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

878 
WWUS84 KOUN 110113
SPSOUN

Special Weather Statement
National Weather Service Norman OK
713 PM CST Wed Nov 10 2021
 
OKZ028-030-040-110145-
Pottawatomie OK-Garvin OK-McClain OK-
713 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of northeastern Garvin,
southern Pottawatomie and southeastern McClain Counties through 745
PM CST...

At 713 PM CST, Doppler radar was tracking a strong thunderstorm near
Wayne, moving east at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Maysville, Wayne, Paoli, Byars and Rosedale. 

This includes Interstate 35 between mile markers 76 and 86.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3482 9746 3492 9740 3494 9693 3472 9709
TIME...MOT...LOC 0113Z 283DEG 22KT 3488 9731 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

$$

Mahale

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Nov 10, 2:18 PM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Nov 10, 2:18 PM CST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Norman OK
218 PM CST Wed Nov 10 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(This evening through Thursday)
Issued at 206 PM CST Wed Nov 10 2021

An upper-level wave and surface frontal system will move east
across our forecast area this evening, bringing chances for
thunderstorms, some likely severe, and a breezy, cooler night.

Moderate instability and moderate vertical wind shear will
support strong to severe storms, with the usual wind/hail threats.
Hodographs are not overly impressive, but a few (relatively) weak
tornadoes will be possible this evening with any supercells that
develop, and with the QLCS that is expected to develop shortly
after sunset.

Once the cold front passes through, breezy north to northwest
winds will bring cooler weather, and an end to rain/storm chances.

CmS
&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 206 PM CST Wed Nov 10 2021

Dry northwest flow (aloft) will be the rule through Monday. A wave
in the flow may bring a few showers to north-central Oklahoma late
Thursday night/very early Friday, although any showers that occur
will be brief, and generally light.

The cooler weather will include low temperatures around freezing
Saturday morning. As the forecast stands right now, most of the
area that is expected to reach freezing has already had a freeze
this season. However, none have had a "hard" freeze, so
Frost/Freeze headlines will likely be needed once the area is
better-defined.

The remainder of the forecast period should feature mainly
clear/dry weather with a slow warming trend.

CmS
&&

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Wed Nov 10 2021

Low-level moisture continues to stream north ahead of a storm
system approaching from the High Plains region. This is causing
low ceilings across much of Oklahoma and north Texas. There will
be a chance for thunderstorms (some probably severe) late this
afternoon into the late evening, mainly east of KEND-KSPS,
shifting east with time. As a cold front sweeps across the region
this evening, clearing will follow, along with gusty northwest to
north winds.

&&

.UPPER AIR...
Issued at 206 PM CST Wed Nov 10 2021

Upper air flights are planned for 21Z and 11/00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  43  61  41  55 /  50   0  10   0
Hobart OK         41  64  40  59 /   0   0   0   0
Wichita Falls TX  45  66  42  62 /  10   0   0   0
Gage OK           37  61  34  55 /   0   0  10   0
Ponca City OK     40  60  39  52 /  40   0  20   0
Durant OK         47  66  42  62 /  80   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Nov 10, 6:34 PM CST, 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
634 PM CST Wed Nov 10 2021

OKZ004>048-050>052-TXZ083>090-120045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
634 PM CST Wed Nov 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Strong to severe thunderstorms will occur across portions of
central and southern Oklahoma, and north Texas through the
evening. Hail up to golf ball size and wind gusts up to 70 mph are
the main threat with the strongest storms. There is a low tornado
threat across portions of southern Oklahoma and north Texas.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel should
prepare for severe weather operations after 4 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Freezing Temperatures...
Freezing temperatures are possible for much of Oklahoma early
Saturday morning.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Nov 10, 6:48 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             4 NE BRAY               34.66N 97.78W
11/10/2021  E1.00 INCH       STEPHENS           OK   TRAINED SPOTTER

            DIMES AND QUARTERS. TIME ESTIMATED BASED ON
            RADAR.

&&

BRB
Local storm report, Nov 10, 6:53 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             5 E JONES               35.57N 97.21W
11/10/2021  E1.00 INCH       OKLAHOMA           OK   FIRE DEPT/RESCUE

&&

PW
Local storm report, Nov 10, 6:55 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             DEER CREEK              36.81N 97.52W
11/10/2021  M1.00 INCH       GRANT              OK   TRAINED SPOTTER

&&
Local storm report, Nov 10, 7:02 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             3 N HARRAH              35.54N 97.16W
11/10/2021  E1.00 INCH       OKLAHOMA           OK   FIRE DEPT/RESCUE

&&

PW
Special weather statement, Nov 10, 7:11 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Norman OK
711 PM CST Wed Nov 10 2021

OKZ040-041-046-110145-
Carter OK-Garvin OK-Murray OK-
711 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of southwestern Garvin,
northwestern Carter and southwestern Murray Counties through 745 PM
CST...

At 711 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles north of Tatums, moving east at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Katie, Tatums, Ratliff City, Hennepin, Pooleville and Pernell.

This includes Interstate 35 between mile markers 59 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3444 9756 3454 9757 3460 9756 3459 9718
      3434 9724
TIME...MOT...LOC 0111Z 283DEG 22KT 3454 9747

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Mahale
Special weather statement, Nov 10, 7:13 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
713 PM CST Wed Nov 10 2021

OKZ028-030-040-110145-
Pottawatomie OK-Garvin OK-McClain OK-
713 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of northeastern Garvin,
southern Pottawatomie and southeastern McClain Counties through 745
PM CST...

At 713 PM CST, Doppler radar was tracking a strong thunderstorm near
Wayne, moving east at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Maysville, Wayne, Paoli, Byars and Rosedale.

This includes Interstate 35 between mile markers 76 and 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3482 9746 3492 9740 3494 9693 3472 9709
TIME...MOT...LOC 0113Z 283DEG 22KT 3488 9731

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:15 PM CSTSpecial Weather StatementOUNGarvin30 min
Nov 10, 6:18 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNPayne27 min
Nov 10, 6:20 PM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Stephens40 min
Nov 10, 6:24 PM CSTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne, Pottawatomie51 min
Nov 10, 6:36 PM CSTSpecial Weather StatementOUNCleveland, McClain24 min
Nov 10, 6:40 PM CSTTornado WarningOUNCarter, Garvin, Stephens27 min
Nov 10, 6:42 PM CSTSevere Thunderstorm WarningOUNJefferson21 min
Nov 10, 7:10 PM CSTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole50 min
Nov 10, 7:11 PM CSTSpecial Weather StatementOUNCarter34 min
Nov 10, 7:17 PM CSTSpecial Weather StatementOUNBryan13 min
Nov 10, 7:18 PM CSTSpecial Weather StatementOUNPontotoc27 min
Nov 10, 7:31 PM CSTSpecial Weather StatementOUNBryan29 min
Nov 10, 7:33 PM CSTSpecial Weather StatementOUNBryan27 min
Nov 10, 7:41 PM CSTSevere Thunderstorm WarningOUNBryan19 min
Nov 10, 7:46 PM CSTTornado WarningOUNCarter, Murray27 min
Nov 10, 8:16 PM CSTSpecial Weather StatementOUNCarter29 min
Nov 10, 8:28 PM CSTSpecial Weather StatementOUNCoal32 min
Nov 10, 8:50 PM CSTSpecial Weather StatementOUNAtoka25 min
Nov 10, 8:56 PM CSTSpecial Weather StatementOUNAtoka34 min
Nov 10, 9:13 PM CSTSpecial Weather StatementOUNAtoka32 min
Nov 10, 6:17 PM CSTTornado WarningOUNClay28 min
Nov 10, 6:30 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNArcher, Clay, Wichita45 min
Nov 10, 7:00 PM CSTSevere Thunderstorm WarningOUNArcher, Clay45 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.